Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 130, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2001, 11:48 PM EDT for McKean County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 11:48 PM EDT (03:48 UTC)
- Expired
- Jul 11, 2001, 12:45 AM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County McKean County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 110349 SVRCTP PAC083-110445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1148 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCKEAN COUNTY IN PENNSYLVANIA * UNTIL 1245 AM EDT. * AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF MARSHBURG...OR 11 MILES EAST OF WARREN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARSHBURG AND WESTLINE AT 1155 PM. KINZUA BRIDGE SP AND CYCLONE AT 1210 AM. SMETHPORT AND CORYVILLE AT 1220 AM. CROSBY AT 1225 AM. EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED SOME TREES DOWN WITH THIS STORM NEAR WARREN IN WARREN COUNTY. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ MSE & LAT...LON 4193 7894 4176 7897 4163 7847 4188 7823
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:35 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 10, 8:35 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 835 PM EDT TUE JUL 10 2001 COLD FRONT SLIDING SOUTH TO NEAR INTERSTATE 80...WILL CLEAR THE MASON/DIXON LINE SHORTLY AFTER MIDNIGHT. ISOLATED TSRA ACROSS THE CENTRAL MTNS AND SE ZONES AT PRESENT...WILL GRADUALLY WEAKEN DURING THE NEXT HOUR OR SO. HOWEVER...ANOTHER UPPER SPEED MAX RACING SE ACROSS LAKE ERIE MAY REGENERATE A FEW MORE SHRA/TSRA ALONG THE FRONT THROUGH LATE THIS EVENING. A MUCH LESS HUMID AND RATHER BREEZY DAY IS IN STORE FOR WED. MID LVL THERMAL TROUGH CROSSING THE STATE ON WEDNESDAY SHOULD KICK OFF WIDELY SCATTERED SHRA OR TSRA DURING THE AFTERNOON HOURS. MID SHIFT MAY WANT TO NARROW DOWN THE AREA OF THIS CONVECTION MORE TWD THE NE ZONES...WHERE COOLEST MID LVL TEMPS WILL BE LOCATED. .CTP...NONE. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:09 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 51 min |
| Jul 11, 12:24 AM EDT | Severe Thunderstorm Warning | CTP | Cameron | 51 min |
| Jul 11, 2:15 AM EDT | Severe Thunderstorm Warning | CTP | Elk | 45 min |
| Jul 11, 2:59 AM EDT | Tornado Warning | CTP | Clearfield, Elk | 31 min |
| Jul 11, 3:36 AM EDT | Severe Thunderstorm Warning | CTP | Centre | 54 min |
| Jul 11, 3:45 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 45 min |
| Jul 11, 4:08 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 67 min |
| Jul 11, 4:08 AM EDT | Severe Thunderstorm Warning | CTP | Union | 67 min |
| Jul 11, 5:00 AM EDT | Tornado Warning | CTP | Snyder, Union | 30 min |
| Jul 11, 5:22 AM EDT | Tornado Warning | CTP | Northumberland | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.